Hail, Karnes
- When
- December 21, 11:25 AM CST to 11:45 AM CST
- Where
- Karnes County, Kenedy to Runge
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 28.820, -97.850
A severe thunderstorm produce a brief spray of hail from pea-sized to golfball-sized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A severe thunderstorm produce a brief spray of hail from pea-sized to golfball-sized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Dec 21, 9:30 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 AM CST THU DEC 21 2006 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10 PERCENT AND EXTEND SLIGHT CHANCE POPS THROUGH THE I-35 CORRIDOR AND INTO PORTIONS OF THE HILL COUNTRY. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 527 AM CST THU DEC 21 2006) AVIATION... VFR CEILINGS WILL LOWER TO AROUND 8THSD FT THIS AFTERNOON. THE CLOUDS WILL SCATTERED OUT AROUND SUNSET LEAVING CLEAR SKIES OVERNIGHT. NORTHERLY WINDS AROUND 10 KTS TODAY BECOMING LIGHT AND VARIABLE TONIGHT. PREV DISCUSSION... (ISSUED 335 AM CST THU DEC 21 2006) DISCUSSION...SUBTROPICAL JET PREVENTING TOTAL CLEARING THIS MORNING WITH MID TO HIGH LEVEL CLOUDS SWEEPING NORTHEAST IN THE UPPER LEVEL FLOW. AS THE UPPER LOW MOVES ACROSS THE SOUTHERN U.S. PLAINS TODAY.. WILL GRADUALLY CLEAR FROM WEST TO EAST ACROSS WESTERN PORTIONS TODAY THEN CLEARING OVER THE REMAINDER OF THE REGION BY LATE TONIGHT. MOSTLY SUNNY SKIES AND MILD WEATHER EXPECTED FRIDAY IN ADVANCE OF THE NEXT STORM SYSTEM DIGGING OVER THE SOUTHWEST U.S.. INCREASING CLOUDS FRIDAY NIGHT AS WARM ADVECTION PATTERN ALOFT BEGINS. THEN RAIN CHANCES INCREASE SIGNIFICANTLY SATURDAY AS GULF MOISTURE BEGINS TO OVERRUN AND UPPER DYNAMICS INCREASE. AS THE COLD LOW MOVES ACROSS LATE SATURDAY INTO SUNDAY MORNING...RAIN WILL CHANGE TO SNOW AND OR RAIN AND SNOW MIXED OVER ELEVATED AREAS OF THE HILL COUNTRY AND EDWARDS PLATEAU REGIONS. REGIONAL SNOW STUDIES CONTINUE TO MAINTAIN THE HEAVIEST SNOW TRACK STILL TO THE NORTH OF OUR COUNTY WARNING AREA. OVER ELEVATED HILL COUNTRY AREAS AND THE ADJACENT EDWARDS PLATEAU..AMOUNTS ARE EXPECTED IN THE ONE HALF TO ONE INCH RANGE. OF COURSE AS WITH ALL FORECASTING OF AMOUNTS..THERE IS CONSIDERABLE UNCERTAINTY AS TO TIMING..TRACK AND STRENGTH OF THIS STORM SYSTEM..SO THESE AMOUNTS ARE NOT ETCHED IN STONE. THE COLD LOW PUSHES EAST OF THE CWA BY CHRISTMAS EVE NIGHT WITH PRECIPITATION ENDING. CHRISTMAS DAY OFFERS UP DRY WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES AS A SECONDARY SURGE OF COLDER AIR PUSHES THRU DURING THE DAY. ANOTHER SYSTEM WILL APPROACH TOWARDS THE MIDDLE OF NEXT WEEK WITH GRADUALLY WARMER TEMPERATURES AND INCREASING GULF MOISTURE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CST THU DEC 21 2006 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM SYSTEM IS FORECAST TO BRING SNOW TO THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS SATURDAY NIGHT AND SUNDAY MORNING. SOME ACCUMULATION IS POSSIBLE...WITH THE BEST CHANCES OVER THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. UNCERTAINTY DOES EXITS WITH RESPECT TO THE TRACK OF THIS STORM AND POTENTIAL SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Austin/San Antonio radar (KEWX), 100 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7154.